Tornadoes · United States · North Dakota · 2021
Unrated tornado, Millarton, North Dakota, June 7, 2021
This Unrated tornado ran 1.1 miles across Stutsman County on June 7, 2021, touching down at 8:57 PM CDT and reaching 40 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unratedthis tornado
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- Unrated
- Date
- June 7, 2021
- Touchdown
- 8:57 PM CDT (01:57 UTC)
- Lifted
- 8:59 PM CDT (01:59 UTC)
- On the ground
- 2 minutes
- Path length
- 1.1 miles (1.8 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- County
- Stutsman County
- Touchdown point
- 46.683, -98.853
- Lift-off point
- 46.684, -98.830
- Record number
- 2106071957-02
What the Weather Service recorded
An extended period consisting of two days of continuous severe weather occurred from June 7 through June 8. Thunderstorms initially developed along a warm front over the James River Valley into parts of south central North Dakota where strong instability and deep layer shear were noted. During the evening, a mix of wind and hail damage occurred. The largest hail reported during this period was 2.25 inches in diameter which occurred in Logan County, while the strongest reported wind gust occurred in LaMoure County, which was estimated at 80 mph. In addition a tornado occurred in Stutsman County. The tornado caused no damage and was rated EF-U, EF Unknown. As the night went on, a strong low level jet sustained severe thunderstorms. These continued into the morning, before storms started gradually spreading to the west along the slow moving, if not stationary, warm front that initiated the storms the previous evening. From early morning into the afternoon, large hail and damaging wind gusts remained a concern, but the primary threat became flooding due to the slow moving storms gradually back-building towards the west. The initial flooding occurred over the southern James River Valley, particularly near the city of Marion in LaMoure County. The flooding concerns then gradually spread west into Kidder, Emmons, Burleigh, and Grant counties. Later in the afternoon into the evening and nighttime hours as the storms developed over far western North Dakota, the main threats changed back to large hail and damaging wind gusts. During this time period, the largest reported hail was the size of a baseball, which fell in Golden Valley County. The strongest reported wind gust was estimated to be at 80 mph, in Billings County.
The tornado touched down in an open field west of Millarton. There was no damage to evaluate and so by National Weather Service policy the tornado is rated EF Unknown.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
7 minutes of warning. NWS BIS issued a tornado warning for this county at 01:50 UTC, 7 minutes before the tornado touched down, in force until 02:15 UTC.
The county was under a severe thunderstorm watch, issued at 22:47 UTC and running to 07:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:47 UTC | 07:00 UTC | Severe Thunderstorm Watch | BIS |
| 23:39 UTC | 00:45 UTC | Severe Thunderstorm Warning | BIS |
| 00:38 UTC | 01:45 UTC | Severe Thunderstorm Warning | BIS |
| 00:58 UTC | 01:30 UTC | Tornado Warning | BIS |
| 01:01 UTC | 01:45 UTC | Severe Thunderstorm Warning | BIS |
| 01:44 UTC | 02:45 UTC | Severe Thunderstorm Warning | BIS |
| 01:50 UTC | 02:15 UTC | Tornado Warning | BIS |
| 06:44 UTC | 07:45 UTC | Severe Thunderstorm Warning | BIS |
| 07:44 UTC | 08:45 UTC | Severe Thunderstorm Warning | BIS |
| 08:11 UTC | 08:39 UTC | Severe Thunderstorm Warning | BIS |
| 08:58 UTC | 12:30 UTC | Flood Advisory | BIS |
| 09:00 UTC | 10:00 UTC | Severe Thunderstorm Warning | BIS |
| 09:57 UTC | 11:00 UTC | Severe Thunderstorm Warning | BIS |
| 10:13 UTC | 13:15 UTC | Flood Advisory | BIS |
| 11:00 UTC | 12:00 UTC | Severe Thunderstorm Warning | BIS |
| 12:07 UTC | 12:45 UTC | Severe Thunderstorm Warning | BIS |
| 12:50 UTC | 13:45 UTC | Severe Thunderstorm Warning | BIS |
| 13:15 UTC | 16:15 UTC | Flood Advisory | BIS |
| 16:44 UTC | 21:00 UTC | Flood Advisory | BIS |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:44 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the tornado touched down at Jun 7, 7:19 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 7, 7:19 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 719 PM CDT Mon Jun 7 2021 .UPDATE... Issued at 718 PM CDT Mon Jun 7 2021 Change mainly made for the Severe Thunderstorm Watch until midnight central time tonight. Warm front draped across the the south southeast will be the focus for severe storms this evening. Storms may be firing a little bit earlier than originally plan as strong surface heating reached convective temps earlier. There is abundant amount of instability in these areas. The concerns come with shear. The 0 to 6 km shear starts around 30 kt and increased to around 50 kt the further north you go. There is some limited 0 to 1 km shear of 10 to 15 kts in the southeast. And helicity values are increased with some veering with height. Overall these conditions will support storm rotation creating a hail and wind threat through the evening. Cannot rule out a tornado, although high LCLs will make it difficult. Some of the hail parameters though are moderate to high. High confidence in hail sizes up to 2 inch, although some locally higher are possible. Those in the severe thunderstorm watch should be weather aware through the evening. Convection is in place a bit earlier than expected. How this effects convection overnight remains to be see. Chances for at least elevated thunderstorms along the warm front will remain for the time being through the night. With abundant cape and shear, hail and wind could still be a threat. && .SHORT TERM...(This evening through Tuesday night) Issued at 340 PM CDT Mon Jun 7 2021 The two highlights of the short term period will be the chance for severe thunderstorms this evening into tonight across the south central through the southeast, followed by another chance for severe thunderstorms across the west and north central tomorrow afternoon and into tomorrow night. Current surface analysis places a low along or near the western North Dakota/South Dakota border with a warm front stretching off to the east. Gusty southeasterly flow can be found behind and just ahead of the warm front, ushering in moist air with dewpoints now in the 50s across south central ND and in the 60s from central SD southward. 500 mb analysis depicts southwesterly flow with slowly, but steadily, increasing heights as the upper ridge tries to become more amplified. Storms are expected to overcome the stabilizing effect of rising heights aloft and form near the warm front boundary this evening (most likely after 00Z). Initial storms will be capable of all severe hazards, including hail up to 2 inches in diameter, damaging wind gusts up to 70 mph, and an isolated tornado as vorticity looks to be maximized along the warm front. Storms are expected to grow quickly upscale into clusters, transitioning to mainly a wind threat as storms move off to the northeast. A wave in the upper flow could allow some showers and storms to form across the west overnight and move into the north central. No severe weather is expected with this activity; however, a few stronger storms capable of small hail will be possible. Tomorrow morning, some remnant showers and storms may be lingering across the central and east from the overnight activity. Otherwise, moisture will continue to increase ahead of a quickly approaching shortwave that moves in from the Four Corners region with a deepening trough across the western CONUS. This shortwave will be responsible for the next round of storms that are expected to develop across eastern Montana into western ND Tuesday afternoon. The severe weather threat appears greater with this activity as stronger shear (40-50 kts sfc-500 mb) and greater instability (steep lapse rates resulting in 2000-3000 J/kg MUCAPE) looks to be in place. Therefore, hail up to 2.5 inches in diameter, damaging wind gusts to 70 mph, and a couple tornadoes will all be possible, especially with any discrete storms that form early on into the convective cycle. CAMs depict this activity eventually growing upscale and moving off to the northeast. How far north the line of storms make it before moving into North Dakota is still in question, and a nocturnal line of storms moving into northwestern ND and eventually into north central ND is not off the table. If this were to happen, the primary threats would be severe hail and wind. .LONG TERM...(Wednesday through Sunday) Issued at 340 PM CDT Mon Jun 7 2021 Severe thunderstorm potential on Thursday highlights the long term forecast period. Wednesday morning should see the exiting thunderstorm complex with post-frontal convection possible as cooler air aloft fills in with the shortwave. Guidance is fairly consistent with the placement of the surface low over the eastern portion of the state, which may re- develop thunderstorms in the afternoon over the James River Valley. Shear is weaker in this period but given adequate instability, a few stronger thunderstorms can't be ruled out. Thursday, the upper level trough begins to cross the Northern Rockies and becomes negatively tilted as a jet streak ejects out of the trough base. In response a surface low will deepen and move north into eastern Montana, where divergence aloft expected to be maximized Thursday afternoon. Moderate CAPE is expected to develop in the warm sector of the surface low across western North Dakota, where surface dew points should likely exceed 60 F. Kinematics look impressive with this convective setup, with 40 to near 50 kts of 0- 6km shear orthogonal to the north-south oriented convergence zone and strong backing low level flow promoting longer and possibly more curved hodographs. This environment should promote a severe thunderstorm threat with all hazards possible, especially early when more discrete cells are possible. There are several caveats to the threat ceiling however, with some guidance keeping the surface low further west into Montana as storms initiate, which may reduce the threat of a discrete storm mode in our west. Upscale growth either way is likely as the surface low and associated front is expected to push across the state overnight, promoting the transition to a severe wind threat in the overnight hours. Conditions dry out by Saturday, though some post-frontal convection can't be ruled out on Friday, especially across the far north. Friday is expected to be cooler and breezy to windy as strong flow aloft and a pressure gradient contribute to increased westerly winds. Amplified ridging will build this weekend, with better agreement among 00Z global model clusters for amplitude and ridge axis placement. Cluster analysis is consistent with a mostly dry forecast for this period, lining up with the pattern exhibited on the 12Z deterministic run. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 718 PM CDT Mon Jun 7 2021 VFR conditions will mostly prevail through the forecast, although showers and thunderstorms could bring MVFR conditions at times. This evening storms look to focus in eastern and southeastern portions of the state, including KJMS. Strong winds and hail will be possible with these storms, as well as brief MVFR conditions. Elsewhere will see limited thunderstorm activity, with chances decreasing the further west one goes. Scattered activity could linger through the night. Tuesday will see another round of showers and thunderstorms in the afternoon and evening, some strong to severe with brief MVFR conditions at times. Otherwise expect mostly VFR conditions and breezy southeast winds for Tuesday. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Anglin SHORT TERM...Gale LONG TERM...AE AVIATION...Anglin
Hazardous weather outlook, Jun 7, 6:45 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 645 PM CDT Mon Jun 7 2021 NDZ025-036-037-046>048-050-051-082345- Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 645 PM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...Tonight Severe weather will be possible through this evening with damaging wind gusts to around 70 mph, large hail around 2 inches in diameter, and an isolated tornado. A Severe Thunderstorm Watch is in effect until midnight CDT. See www.weather.gov/bismarck for more details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms Tuesday. A few storms could be strong to severe. There is a chance for thunderstorms with severe weather on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to contact the National Weather Service with any severe weather reports. NDZ020>023-034-035-042-045-082345- Oliver-McLean-Sheridan-Wells-Morton-Burleigh-Grant-Sioux- 645 PM CDT Mon Jun 7 2021 /545 PM MDT Mon Jun 7 2021/ This Hazardous Weather Outlook is for portions of south central North Dakota. .DAY ONE...Tonight There is a slight chance for thunderstorms late tonight. Some storms could be strong to severe with quarter sized hail and gusty winds up to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms on Tuesday. Some storms may be severe. Damaging wind around 70 mph, large hail around 2 inches in diameter, and an isolated tornado will be the potential hazards. There is a chance for thunderstorms with severe weather on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to contact the National Weather Service with any severe weather reports. NDZ001>005-009>013-017>019-031>033-040-041-043-044-082345- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Golden Valley-Billings-Stark- Slope-Hettinger-Bowman-Adams- 645 PM CDT Mon Jun 7 2021 /545 PM MDT Mon Jun 7 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight There is a slight chance for thunderstorms late tonight. Some storms could be strong with penny size hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms on Tuesday. Some storms may be severe. Damaging wind around 70 mph, large hail up to the size of tennis balls, and a tornado will be the potential hazards. There is a chance for thunderstorms with severe weather on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to contact the National Weather Service with any severe weather reports.
In the hours before
Local storm report, Jun 7, 8:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 NE MILLARTON 46.69N 98.71W
06/07/2021 E1.00 INCH STUTSMAN ND STORM CHASER
RELAYED THROUGH SOCIAL MEDIA.
&&
MJLocal storm report, Jun 7, 8:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
819 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 7 ENE BURNSTAD 46.42N 99.49W
06/07/2021 E1.75 INCH LOGAN ND PUBLIC
PICTURE RELAYED THROUGH BROADCAST MEDIA.
TIME ESTIMATED FROM RADAR.
&&
MJLocal storm report, Jun 7, 8:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 4 S STREETER 46.60N 99.37W
06/07/2021 U2.25 INCH LOGAN ND PUBLIC
REPORT FROM MPING: HEN EGG+ (2.25 IN.).
&&Local storm report, Jun 7, 8:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL GACKLE 46.63N 99.14W
06/07/2021 E1.00 INCH LOGAN ND TRAINED SPOTTER
&&
MJLocal storm report, Jun 7, 8:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 E WISHEK 46.26N 99.51W
06/07/2021 E1.25 INCH MCINTOSH ND STORM CHASER
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
MJLocal storm report, Jun 7, 8:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 WNW MILLARTON 46.68N 98.86W
06/07/2021 E2.50 INCH STUTSMAN ND TRAINED SPOTTER
TIME ESTIMATED FROM RADAR. SPOTTER FOUND
TENNIS BALL SIZE HAIL ON GROUND.
&&
MJThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Bismarck Municip, ND (KBIS), 00:00Z
2.0 hours before the tornado, 142 km from the path. June 8, 2021.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -69 J/kg
- Surface CAPE
- 1884 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
- 0-3 km lapse rate
- 8.4 K/km
Bismarck Municip, ND (KBIS), 12:00Z
10.0 hours after it, 142 km from the path. June 8, 2021.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -518 J/kg
- Surface CAPE
- 293 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
- 0-3 km lapse rate
- 3.7 K/km
The radar
The Aberdeen radar (KABR), 140 km away, was scanning. The volume nearest the touchdown began at 01:54 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:49 UTC | HAIL 1.25 | Medina | Stutsman, ND | RELAYED THROUGH BROADCAST MEDIA. TIME ESTIMATED FROM RADAR. |
| 23:55 UTC | TSTM WND GST 65 | 4 W Cleveland | Stutsman, ND | NWS EMPLOYEE ESTIMATED 60 TO 70 MPH WINDS ON INTERSTATE 94 BETWEEN MEDINA AND CLEVELAND. |
| 00:17 UTC | TSTM WND DMG | 3 Ene Lehr | Logan, ND | POWER POLE SNAPPED AT BASE. TIME ESTIMATED FROM RADAR. |
| 00:20 UTC | TSTM WND DMG | 5 E Lehr | Mcintosh, ND | SNAPPED POWER POLE ALONG HIGHWAY 13 ABOUT 5 MILES EAST OF LEHR. TIME ESTIMATED FROM RADAR. |
| 00:33 UTC | HAIL 1.75 | 7 Ene Burnstad | Logan, ND | PICTURE RELAYED THROUGH BROADCAST MEDIA. TIME ESTIMATED FROM RADAR. |
| 00:46 UTC | HAIL 1.25 | 12 N Lehr | Logan, ND | MOSTLY NICKEL TO QUARTER SIZE, LARGEST STONE HALF DOLLAR SIZE. |
| 00:47 UTC | HAIL 2.25 | 4 S Streeter | Logan, ND | REPORT FROM MPING: HEN EGG+ (2.25 IN.). |
| 00:49 UTC | HAIL 2 | 12 N Lehr | Logan, ND | |
| 00:50 UTC | HAIL 2.5 | 5 Wnw Millarton | Stutsman, ND | TIME ESTIMATED FROM RADAR. SPOTTER FOUND TENNIS BALL SIZE HAIL ON GROUND. |
| 01:10 UTC | HAIL 1 | 3 Ne Millarton | Stutsman, ND | RELAYED THROUGH SOCIAL MEDIA. |
| 01:28 UTC | HAIL 1 | Gackle | Logan, ND | |
| 01:48 UTC | HAIL 0.75 | 3 N Hastings | Barnes, ND | REPORT FROM MPING: DIME (0.75 IN.). |
| 01:48 UTC | HAIL 1 | 4 N Hastings | Barnes, ND | |
| 01:57 UTC | TORNADO | 5 Wnw Millarton | Stutsman, ND | MULTIPLE REPORTS OF A TORNADO BETWEEN GACKLE ND AND SOUTH OF SHARLOW ND OR 5 WNW MILLARTON. ONE SPOTTER CALLED IN TORNADO THAT QUICKLY BECAME RAIN WRAPPED 5 WNW MILLARTON. ANOTHER OBSERVED SOME DAMAGE IN BETWEEN GACKLE N |
| 01:57 UTC | TORNADO | 5 Wnw Millarton | Stutsman, ND | SPOTTER CALLED IN TORNADO THAT QUICKLY BECAME RAIN WRAPPED. |
| 02:00 UTC | TSTM WND DMG | 5 Wnw Millarton | Stutsman, ND | TREE DOWN. TIME ESTIMATED BASED ON RADAR. |
| 02:00 UTC | TSTM WND DMG | 6 Wsw Sydney | Stutsman, ND | TREE DOWN ON POWER LINE IN SHARLOW ND FROM STORM. TIME ESTIMATED BASED ON RADAR. |
| 02:30 UTC | TSTM WND GST 65 | 3 S Marion | Lamoure, ND | MESONET STATION 325489 2 S MARION (NDAWN). |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2021 tornado in North DakotaEvery tornado in North Dakota since 1950Warnings in force in North Dakota nowThe forecast where you are
The other tornadoes of June 7, 2021
4 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.